T Nation

5 Years On TRT with New Onset Cardiac Issues 32 Y/O


#1

Brand new to T-Nation, so I apologize if this isn’t posted in the correct place.

I’m 32 years old and I’ve been on TRT for about 5 years now.

My natural test levels were around 210 when I was in my late 20s. This was no doubt a result from AAS use when I was around 20-22. I had trouble keeping weight on and ran into libido and ED issues so my urologist put me on:

200mg/week of testosterone cypionate
2mg/week of anastrozole
250-500 IUs/EOD of HCG (this has been intermittent over the last 5 years)

I hadn’t taken any other AAS in the last 5 years and my weight has been consistently right around 185 lbs and around 8% body fat.

I’ve had several massive shoulder surgeries in the last year. After not healing up and speaking with a buddy who had similar issues healing I started taking HGH about 6 weeks ago at around 5 IUs/day to speed up the healing process and hopefully combat the negative effects of long-term AAS use on my ligaments and connective tissues.

My resting heart rate had been right around 60 bpm for the last 10 years, I’ve always eaten extremely healthy, stay very lean, sleep well, etc.

I regularly take my blood pressure, heart rate, and run a 12-lead. About a month ago I noticed a very high blood-pressure (160/100) and a sinus arrhythmia I hadn’t had before. My resting HR is somewhere between 90-110 now and on the monitor it’ll drop down to the 70s before spiking back up every few seconds. My 12-lead showed a right-axis deviation and possible right ventricular hypertrophy.

After all of this I stopped the HGH assuming that it was the only change I’ve made, so it must be the reason for the HR and BP increase. After about 10 days off the HGH I’m still seeing the tachycardia and hypertension so I’ve made an appointment with a cardiologist but they’re booked up for a few weeks.

After a lifetime of a healthy lifestyle, diet, sleep, etc. and my biannual physicals have consistently placed me in the top 1% for health, VO2 max, labs, etc. Now I’m seeing sudden changes that appears to be unrelated to the HGH-- could this be the long term testosterone use? I’m concerned the cardiologist will recommend abruptly stopping the TRT, which will be extremely tough physically and mentally.

All bloodwork is done regularly and within range. Even though my hemoglobin was in the normal range I did donate double red blood cells last week to see if that made a difference at all, but no change.

Thanks for any advice or comments!


#2

Very sorry to hear about your troubles. They seem extremely serious and you should 100% go over this with your doctor immediately.

I am not experienced in these matters as other users here like KSman but there was one thing I noticed. You said:

I really hope that “mcg” was a typo. The typical hcg dosage while on TRT is 250 IUs (NOT MCG as in micrograms) twice a week. 250 micrograms of HGC is 6.500 IUs or 25x times what you are supposed to take twice a week.

If you meant to say ius then the dosage still seems really high for EOD instead of 250 ius twice a week which is the typical recommendation on this and other forums. Also the typical anastrozole dose seems to be 1.0 mg/week spread over the days.

Like I said Im not experienced so wait for other answers.


#3

Good catch buddy, you’re right IUs! I’ll update the post right now.

I had read advice similar to what you recommended for the HCG dose, so I’ve gone back and forth between what my urologist prescribed and injecting twice per week. I read about the potential issues with long-term HCG use at a high dose, and I’m still hoping to work on some kids in the next 5 years.

The anastrozole dose was also prescribed by my urologist due to some gyno concerns. We started at 0.5 twice per week and then he increased it until my estrogen and symptoms fell to what he said were the appropriate level. Last Labs showed 15 pg/mL, so the lower end of normal.


#4

250 IU of HCG is 25 mg and 25 mg is 25000 mcg…

Someone else can perhaps try confirm this because Im only going off an online hcg dosage converter…

Ksman will know

Also to OP they may tell you to stop the TRT or blame it on that because of this general voodoo people have when it comes to injectable hormones. It may be something that you were going to be pre disposed or end up with no matter what you did in life.


#5

We try to get most guys near E2=22pg/ml
To get there, multiply anastrozole dose by 15/22
2mg x 15/22 = 1.36mg

You can dissolve anastrozole in vodka 1mg/ml and dispense by the drop or volume, into a glass of water and drink.

Inject 100mg T cyp twice a week
take anastrozole at time of injections
250iu hCG SC EOD - more is not needed, more could jack up E2

8% body fat could be part of your problem.
Do you get enough healthy fats?
Total cholesterol <160 is associated with increased all-cause mortality.

See if these fix your heart beat:

  1. Vitamin K2 amazon.com/Life-Extension-Advanced-Complex-softgels/dp/B004GW4S0G
  2. Magnesium T-nation Biotest store sells “ZMA” https://biotest.t-nation.com/products/zma

Please post lots of lab results with lab ranges.

See last paragraph in this post to eval your overall [effective] thyroid function.

Please read the stickies found here: About the T Replacement Category

  • advice for new guys - need more info about you
  • things that damage your hormones
  • protocol for injections
  • finding a TRT doc

Evaluate your overall thyroid function by checking oral body temperatures as per the thyroid basics sticky. Thyroid hormone fT3 is what gets the job done and it regulates mitochondrial activity, the source of ATP which is the universal currency of cellular energy. This is part of the body’s temperature control loop. This can get messed up if you are iodine deficient. In many countries, you need to be using iodized salt. Other countries add iodine to dairy or bread.